Electronic Journal of Probability
- Electron. J. Probab.
- Volume 15 (2010), paper no. 38, 1190-1266.
Coexistence in a Two-Dimensional Lotka-Volterra Model
We study the stochastic spatial model for competing species introduced by Neuhauser and Pacala in two spatial dimensions. In particular we confirm a conjecture of theirs by showing that there is coexistence of types when the competition parameters between types are equal and less than, and close to, the within types parameter. In fact coexistence is established on a thorn-shaped region in parameter space including the above piece of the diagonal. The result is delicate since coex- istence fails for the two-dimensional voter model which corresponds to the tip of the thorn. The proof uses a convergence theorem showing that a rescaled process converges to super-Brownian motion even when the parameters converge to those of the voter model at a very slow rate.
Electron. J. Probab., Volume 15 (2010), paper no. 38, 1190-1266.
Accepted: 9 August 2010
First available in Project Euclid: 1 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60G57: Random measures 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
This work is licensed under aCreative Commons Attribution 3.0 License.
Cox, J. Theodore; Merle, Mathieu; Perkins, Edwin. Coexistence in a Two-Dimensional Lotka-Volterra Model. Electron. J. Probab. 15 (2010), paper no. 38, 1190--1266. doi:10.1214/EJP.v15-795. https://projecteuclid.org/euclid.ejp/1464819823